Alert archive / Florida / Red Flag Warnings in 2025
Red Flag Warning 3, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Apr 12, 2025, 11:13 AM EDT for 7 counties in Florida. It took effect at Apr 12, 2025, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2025, 11:13 AM EDT (15:13 UTC)
- In effect from
- Apr 12, 2025, 1:00 PM EDT
- Expired
- Apr 12, 2025, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 3.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
396 WWUS82 KMFL 121513 RFWMFL URGENT - FIRE WEATHER MESSAGE National Weather Service Miami FL 1113 AM EDT Sat Apr 12 2025 FLZ068-069-075-163-166>168-170-263-266-267-270-370-122300- /O.UPG.KMFL.FW.A.0004.250412T1700Z-250412T2300Z/ /O.NEW.KMFL.FW.W.0003.250412T1700Z-250412T2300Z/ Metro Palm Beach County-Coastal Collier County-Mainland Monroe- Glades County Lake Region-Hendry County Lakes Region- Palm Beach County Lake Region-Coastal Palm Beach County- Big Cypress-Glades County-Hendry County-Inland Palm Beach County- Northern Collier-Southwest Collier- 1113 AM EDT Sat Apr 12 2025 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR SOUTHWEST FLORIDA AND PALM BEACH COUNTY... The National Weather Service in Miami has issued a Red Flag Warning, which is in effect until 7 PM EDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 068 Metro Palm Beach County, Fire Weather Zone 069 Coastal Collier County, Fire Weather Zone 075 Mainland Monroe, Fire Weather Zone 163 Glades County Lake Region, Fire Weather Zone 166 Hendry County Lakes Region, Fire Weather Zone 167 Palm Beach County Lake Region, Fire Weather Zone 168 Coastal Palm Beach County, Fire Weather Zone 170 Big Cypress, Fire Weather Zone 263 Glades County, Fire Weather Zone 266 Hendry County, Fire Weather Zone 267 Inland Palm Beach County, Fire Weather Zone 270 Northern Collier and Fire Weather Zone 370 Southwest Collier. * TIMING...Until 7 PM EDT this evening. * WINDS...Northwest 10 to 15 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Up to 82. * LIGHTNING...None * IMPACTS...Any fires that develop could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ FLZ071>074-172>174-122300- /O.CON.KMFL.FW.A.0004.250412T1700Z-250412T2300Z/ Inland Broward County-Metro Broward County-Inland Miami- Dade County-Metropolitan Miami Dade-Coastal Broward County- Coastal Miami Dade County-Far South Miami-Dade County- 1113 AM EDT Sat Apr 12 2025 ...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR MIAMI-DADE AND BROWARD COUNTIES... * AFFECTED AREA...Fire Weather Zone 071 Inland Broward County, Fire Weather Zone 072 Metro Broward County, Fire Weather Zone 073 Inland Miami-Dade County, Fire Weather Zone 074 Metropolitan Miami Dade, Fire Weather Zone 172 Coastal Broward County, Fire Weather Zone 173 Coastal Miami Dade County and Fire Weather Zone 174 Far South Miami-Dade County. * TIMING...Until 7 PM EDT this evening. * WINDS...Northwest around 10 mph. * RELATIVE HUMIDITY...As low as 22 percent. * TEMPERATURES...Up to 82. * LIGHTNING...None * IMPACTS...Any fires that develop could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
807 WWUS82 KMFL 121600 RFWMFL URGENT - FIRE WEATHER MESSAGE National Weather Service Miami FL 1200 PM EDT Sat Apr 12 2025 FLZ071>074-172>174-122300- /O.UPG.KMFL.FW.A.0004.250412T1700Z-250412T2300Z/ /O.EXA.KMFL.FW.W.0003.250412T1700Z-250412T2300Z/ Inland Broward County-Metro Broward County-Inland Miami- Dade County-Metropolitan Miami Dade-Coastal Broward County- Coastal Miami Dade County-Far South Miami-Dade County- 1200 PM EDT Sat Apr 12 2025 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR MIAMI-DADE AND BROWARD COUNTIES... The National Weather Service in Miami has issued a Red Flag Warning for Miami-Dade and Broward Counties, which is in effect until 7 PM EDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 071 Inland Broward County, Fire Weather Zone 072 Metro Broward County, Fire Weather Zone 073 Inland Miami-Dade County, Fire Weather Zone 074 Metropolitan Miami Dade, Fire Weather Zone 172 Coastal Broward County, Fire Weather Zone 173 Coastal Miami Dade County and Fire Weather Zone 174 Far South Miami-Dade County. * TIMING...Until 7 PM EDT this evening. * WINDS...Northwest 10 to 15 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Up to 82. * LIGHTNING...None * IMPACTS...Any fires that develop could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ FLZ068-069-075-163-166>168-170-263-266-267-270-370-122300- /O.CON.KMFL.FW.W.0003.250412T1700Z-250412T2300Z/ Metro Palm Beach County-Coastal Collier County-Mainland Monroe- Glades County Lake Region-Hendry County Lakes Region- Palm Beach County Lake Region-Coastal Palm Beach County- Big Cypress-Glades County-Hendry County-Inland Palm Beach County- Northern Collier-Southwest Collier- 1200 PM EDT Sat Apr 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR SOUTHWEST FLORIDA AND PALM BEACH COUNTY... * AFFECTED AREA...Fire Weather Zone 068 Metro Palm Beach County, Fire Weather Zone 069 Coastal Collier County, Fire Weather Zone 075 Mainland Monroe, Fire Weather Zone 163 Glades County Lake Region, Fire Weather Zone 166 Hendry County Lakes Region, Fire Weather Zone 167 Palm Beach County Lake Region, Fire Weather Zone 168 Coastal Palm Beach County, Fire Weather Zone 170 Big Cypress, Fire Weather Zone 263 Glades County, Fire Weather Zone 266 Hendry County, Fire Weather Zone 267 Inland Palm Beach County, Fire Weather Zone 270 Northern Collier and Fire Weather Zone 370 Southwest Collier. * TIMING...Until 7 PM EDT this evening. * WINDS...Northwest 10 to 15 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Up to 82. * LIGHTNING...None * IMPACTS...Any fires that develop could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
293 WWUS82 KMFL 122257 RFWMFL URGENT - FIRE WEATHER MESSAGE National Weather Service Miami FL 657 PM EDT Sat Apr 12 2025 FLZ068-069-071>075-163-166>168-170-172>174-263-266-267-270-370- 130000- /O.EXP.KMFL.FW.W.0003.000000T0000Z-250412T2300Z/ Metro Palm Beach County-Coastal Collier County- Inland Broward County-Metro Broward County-Inland Miami- Dade County-Metropolitan Miami Dade-Mainland Monroe- Glades County Lake Region-Hendry County Lakes Region- Palm Beach County Lake Region-Coastal Palm Beach County- Big Cypress-Coastal Broward County-Coastal Miami Dade County- Far South Miami-Dade County-Glades County-Hendry County- Inland Palm Beach County-Northern Collier-Southwest Collier- 657 PM EDT Sat Apr 12 2025 ...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING... With winds gradually diminishing and relative humidity values slowly starting to rise, the Red Flag Warning will be allowed to expire at 7 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 12, 7:15 AM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 12, 7:15 AM EDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Miami FL
715 AM EDT Sat Apr 12 2025
...New UPDATE, AVIATION...
.UPDATE...
Issued at 712 AM EDT Sat Apr 12 2025
A generally dry frontal passage with only isolated showers this
morning. Forecast is on track though some drier dewpoints have
materialized behind the front necessitating a slight nudge
downward of the hourly dewpoint values closer to the NBM 10th
percentile. Otherwise the forecast is on track with minimal
updates anticipated through the morning. Will continue to monitor
wind speeds in case red flag conditions develop. Have a wonderful
Saturday!
&&
.SHORT TERM...
(Today through Sunday)
Issued at 209 AM EDT Sat Apr 12 2025
The cold front will pass through the area early this morning with
limited showers possible as a lack of available moisture will not
support much shower development. Most of any showers that do form
are more likely to occur over the local waters, but will not rule
out a few isolated quick-hitting showers through the early morning
hours. Thus, PoPs are forecast around 10-20% through mid morning.
Behind the front, cooler and more dry air will advect into the area
with breezy northwesterly winds as surface high pressure works its
way back into the area. Overall, dry and calm weather will take over
for the weekend beyond this morning.
High temperatures today will be in the upper 70s to low 80s and
mostly the same for tomorrow as well, except Southwest Florida will
likely rise a few degrees into the mid 80s.
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 153 AM EDT Sat Apr 12 2025
Dry weather and fairly tranquil conditions expected next week as
surface high pressure and upper level ridging will be in control for
the first half of the week. An upper level trough and cold front
associated with a system in eastern Canada will push through mid
week providing only a meager chance of showers before high pressure
builds in again for the end of the work week.
High temperatures next week will be near normal to slightly above
normal over the east coast metro generally ranging from the low to
mid 80s each day. Temperatures over the interior and SW FL will be
above normal with highs ranging from the mid to upper 80s. Low temps
next week will be in the 50s/60s each day.
&&
.AVIATION...
(12Z TAFS)
Issued at 712 AM EDT Sat Apr 12 2025
Generally VFR through the period with the wind becoming
northwesterly behind a cold front today into tonight. The wind
will become northeasterly to easterly later on Sunday morning to
close out the TAF period.
&&
.MARINE...
Issued at 209 AM EDT Sat Apr 12 2025
Cautionary conditions across the local waters today as the cold
frontal boundary pushes through the area this morning. Seas will be
in the 3-5 feet range across all local waters today with winds often
around 15 kts. After today, winds and seas gradually subside further
with tranquil weather conditions expected to end the weekend and
extending into early next week.
&&
.BEACHES...
Issued at 209 AM EDT Sat Apr 12 2025
A moderate rip current risk is in effect along the Gulf beaches
today with breezy northwesterly wind flow in the wake of a cold
front.
&&
.FIRE WEATHER...
Issued at 209 AM EDT Sat Apr 12 2025
A prolonged period of dry air will settle over South Florida this
weekend and into much of next week. This will result in relative
humidity values falling at or below critical thresholds each day,
which will lead to elevated fire concerns. 20 foot winds are around
10 mph which is below critical levels, but there remains a chance
for some mixing to occur that could increase winds at times.
Therefore, have gone ahead and issued a Fire Weather Watch for this
afternoon into the evening hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 82 62 81 66 / 10 0 0 0
West Kendall 83 58 83 62 / 10 0 0 0
Opa-Locka 83 61 82 65 / 10 0 0 0
Homestead 83 60 81 65 / 10 0 0 0
Fort Lauderdale 80 62 79 67 / 10 0 0 0
N Ft Lauderdale 80 62 79 66 / 10 0 0 0
Pembroke Pines 85 63 84 66 / 10 0 0 0
West Palm Beach 80 60 79 63 / 10 0 0 0
Boca Raton 82 62 81 65 / 10 0 0 0
Naples 78 57 81 61 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from 1 PM this afternoon to 7 PM EDT this
evening for FLZ068-069-071>075-168-172>174.
AM...GM...None.
&&
SHORT TERM...Redman
LONG TERM....CMF
AVIATION...RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 2:30 AM EDT | Fire Weather Watch | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 10 hr |
| Apr 12, 1:51 PM EDT | Small Craft Advisory | MFL | 12 hr |
Nearby
Red Flag Warnings in Florida, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.